new meds - fed up

Hi all hope everyone is keeping cosy in the cold weather. Can anyone help?

Just back from thorasic consultants and asthma nurse and a bit confussed. Newly diagnosed in oct,( age 30 - its a mystery why i now have asthma) on and off Pred since then, changed from seretide to symbicort and back again. last dose of pred being stepped down in 10 mg over 4 weeks after hospital admission. last week went to asthma clinic and PF below 200( should be 420) said no need to listen to chest as obvious wheeze. consultant waiting for LGE blood test results ??? and gave me antibiotics incase there was an infection. went back today and told lung function droped from 60% to 30% in one week. and PF dancing about 180. also on Montilukast ( please excuse my spelling) Put on Uniphllin , which i know nothing about.My main worry is this all seems like a mystery and no one seems to be able to stabilize me for any length of time. My work dont understand , i talk to customers for 2 hours at a time and finding this impossible. they said the uniphyllin makes you ill so to start taking one a day then go up to 2 -

any practical advice on what i can do? has anyone else had this Uniphyllin and did it help? lastly, im desperate to be back at work ( was back for 2 weeks before today) but told by consultant that the stress may be playing a part in this and to take the rest of the week off. this went down like a lead ballon at work, dont think they believe me.

thanks for any words of wisdom you have to share C x

2 Replies

oldestnewest
  • Uniphyllin can make your heart feel if it's racing also headaches, nausea and vomitting to name the worse. I take my tablet at night so I slept thro some of the initial effects. Now it's settled down the drug has helped. Tho can't get past the 1 tablet. As a new asthmatic your probably still working out triggers. Things that make your asthma worse so you still exposing yourself to them. This may be affecting your control. Ask the dr for a allergy test. This can help identify some triggers for you. Hope things get better soon . gus

  • Thanks Gussypoo. Hope your well.Taking my first tablet today. Been warned about the palpitations and sicky feeling. told to stay away from coffee :( Also been told to try one a day to start with. in all of my visits to nhs 24, GPs, several admissions to hospital I have never been offered any alergy tests ( and not know to ask for these) will put this onto my list for Wednesday.your post has really helped me. thank you x

You may also like...